MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/18/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A complete manufacturing and material records review for the carbomedics top hat mechanical valve, model #s5-021 s/n #(b)(6) 2023, has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since minimal information was shared with the manufacturer and the device was not returned for analysis, a definitive root cause of the reported event cannot be established.However, from the document review performed, no manufacturing deficiencies were identified.The manufacturer has been informed that no further information will be shared by the site.The manufacturer will provide a follow up report in case any additional information is received.H3 other text : unknown disposition.
 
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023 a 51 year old patient underwent avr with carbomedics top hat supra-annular aortic prosthesis size 21.The surgical procedure was successfully completed.On first post-operative day, the patient experienced a sudden decrease in blood pressure and heart rate couldn't be measured.Ultimately, the patient passed away.No information is available to the manufacturer regarding patient clinical history and risk factors, details on surgical procedure (e.G.If concomitant procedures were performed).No data are available to the manufacturer regarding device functionality post-op.It was reported that the surgeon suspected that patient death was caused by leaflet blockage.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key16946724
Report Number3005687633-2023-00113
Device Sequence Number14016188
Product Code LWQ
UDI-Device Identifier08022057012906
UDI-Public(01)08022057012906(240)S5-021(17)270419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberS5-021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient SexMale
Patient Weight74 KG